Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 25, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 13, 2008, 4:09 AM CST for 5 counties in Texas. It took effect at Dec 13, 2008, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 4:09 AM CST (10:09 UTC)
- In effect from
- Dec 13, 2008, 11:00 AM CST
- Expired
- Dec 13, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 131009 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 409 AM CST SAT DEC 13 2008 ...STRONG WINDS TO DEVELOP ACROSS EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS TODAY... .DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL INTERACT WITH HIGH PRESSURE EXTENDING ACROSS THE GULF OF MEXICO TO PRODUCE A TIGHT PRESSURE GRADIENT THROUGHOUT DEEP SOUTH TEXAS. THE STRONG GRADIENT WILL IN TURN CAUSE WINDS TO INCREASE MID TO LATE MORNING AND CONTINUE WELL IN TO THE AFTERNOON. TXZ250-251-253>257-131900- /O.NEW.KBRO.WI.Y.0025.081213T1700Z-081213T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 409 AM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. COUNTIES INCLUDED IN THIS ADVISORY ARE CAMERON...WILLACY...HIDALGO...KENEDY AND BROOKS. SOUTHEAST TO SOUTH WINDS WILL INCREASE BY LATE MORNING REACHING SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS DURING THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE HIGHWAY 281 CORRIDOR. WINDS GRADUALLY LOWER THIS EVENING BUT SHOULD REMAIN BREEZY AT 15 TO 25 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE STRONG WINDS ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. REMAIN ALERT FOR SUDDEN GUSTS THAT COULD IMPACT VEHICLE STABILITY. RESIDENTS ARE URGED TO SECURE LIGHT MOVABLE OBJECTS ON THEIR PROPERTY TO PREPARE FOR THE STRONG WINDS. $$ GB/JT
2 follow-up statements
000 WWUS74 KBRO 131223 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 623 AM CST SAT DEC 13 2008 ...STRONG WINDS TO DEVELOP ACROSS EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS TODAY... .DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL INTERACT WITH HIGH PRESSURE EXTENDING ACROSS THE GULF OF MEXICO TO PRODUCE A TIGHT PRESSURE GRADIENT THROUGHOUT DEEP SOUTH TEXAS. THE STRONG GRADIENT WILL IN TURN CAUSE WINDS TO INCREASE MID TO LATE MORNING AND CONTINUE WELL IN TO THE AFTERNOON. TXZ250-251-253>257-132300- /O.CON.KBRO.WI.Y.0025.081213T1700Z-081213T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 623 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... SOUTHEAST TO SOUTH WINDS WILL INCREASE BY LATE MORNING REACHING SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS DURING THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE HIGHWAY 281 CORRIDOR. WINDS GRADUALLY LOWER THIS EVENING BUT SHOULD REMAIN BREEZY AT 15 TO 25 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE STRONG WINDS ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. REMAIN ALERT FOR SUDDEN GUSTS THAT COULD IMPACT VEHICLE STABILITY. RESIDENTS ARE URGED TO SECURE LIGHT MOVABLE OBJECTS ON THEIR PROPERTY TO PREPARE FOR THE STRONG WINDS. $$
000 WWUS74 KBRO 132309 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 PM CST SAT DEC 13 2008 ...THE SOUTHERLY WINDS ARE STARTING TO WEAKEN... TXZ250-251-253>257-140015- /O.EXP.KBRO.WI.Y.0025.000000T0000Z-081213T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 509 PM CST SAT DEC 13 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE SOUTHERLY WINDS ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS ARE STARTING TO WEAKEN AS SUNSET APPROACHES. ACCORDINGLY...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:55 AM CST, 14 minutes earlier.
Area forecast discussion, Dec 13, 3:55 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 AM CST SAT DEC 13 2008 .DISCUSSION...WITH PERSISTENT HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTING WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL UNITED STATES...MAIN FORECAST CONCERN THROUGH THE WEEKEND WILL BE STRONG WINDS. KBRO VAD WIND PROFILE ALREADY SHOWING SOUTHERLY WINDS OF 30 KNOTS BETWEEN 2000 AND 5000 FEET AT THIS TIME...WITH GFS MAV GUIDANCE INDICATING 25 TO 30 KNOTS AT THE SURFACE FROM THE HIGHWAY 281 CORRIDOR AND EASTWARD FOR TODAY. THUS...HAVE POSTED A WIND ADVISORY FOR THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWFA FROM LATE THIS MORNING THROUGH LATE IN THE AFTERNOON. SLIGHT DECREASE IN WINDS WILL OCCUR TONIGHT...WITH ANOTHER WIND ADVISORY PROBABLE FOR SUNDAY BASED ON GFS MAV GUIDANCE. APPROACH OF WEAK COLD FRONT WILL DECREASE WINDS FOR MONDAY...WITH FRONT EXPECTED TO WASH OUT JUST NORTH OF DEEP SOUTH TEXAS ON TUESDAY. HIGH/LOW PRESSURE INTERACTION FIRES UP WINDS FOR WEDNESDAY AND THURSDAY...BUT WAY TOO EARLY TO SPECULATE IF YET ANOTHER WIND ADVISORY WILL BE NEEDED THOSE DAYS OR NOT. ANOTHER WEAK COLD FRONT DISSIPATES WELL NORTH OF DEEP SOUTH TEXAS FOR FRIDAY. OVERALL...LACK OF ANY SIGNIFICANT COLD FRONTS... AND NEARLY CONTINUOUS ONSHORE FLOW...WILL RESULT IN DRY WEATHER WITH WELL ABOVE NORMAL TEMPERATURES HERE THROUGH THE NEXT WEEK OR SO. && .MARINE...AT 1AM BUOY 20 WAS REPORTING SOUTHEAST WINDS NEAR 20 KNOTS GUSTING 25 KNOTS SEAS WERE BUILDING NEAR 5 FEET WITH A PERIOD AT 5 SECONDS. STRONG SOUTHEAST WIND TO PERSIST AND SEAS TO BUILD THROUGH SUNDAY WITH SMALL CRAFT ADVISORIES ALREADY IN EFFECT. WINDS MAY TEMPORARILY LOWER OVER THE LAGUNA TONIGHT BUT SHOULD REMAIN HIGH ENOUGH TO WARRANT EXERCISE CAUTION WORDING. WINDS AND SEAS LOWER MONDAY AS THE PRESSURE GRADIENT WEAKENS AS A WEAK COLD FRONT STALLS NORTH OF THE COASTAL WATERS. MARINE CONDITIONS CONTINUE TO IMPROVE THROUGH THE MIDDLE OF THE WEEK. && .AVIATION...SATELLITE LOOPS SHOW BANDS OF STRATOCU ALONG AND JUST EAST OF THE COAST OF DEEP SOUTH TEXAS. LOW AND MID LEVEL WINDS ARE DIRECTING THE CLOUDS NORTH TO NORTHWEST. EXPECT THESE CLOUDS WHICH ARE BETWEEN 3.5 TO 5K FEET TO ADVANCE WEST AFTER SUNRISE. LOW LEVEL WIND SHEAR IS ALSO NOTED WITH WINDS BETWEEN 1 AND 2K FEET INCREASING NEAR 30KTS OR BETTER BY SUNRISE. THESE STRONGER WINDS MIX TO THE SURFACE LATER THIS MORNING AND AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 64 83 69 / 0 0 0 0 BROWNSVILLE 75 65 80 68 / 0 0 0 0 HARLINGEN 77 63 82 65 / 0 0 0 0 MCALLEN 75 61 83 65 / 0 0 0 0 RIO GRANDE CITY 76 56 85 60 / 0 0 0 0 SOUTH PADRE ISLAND 73 62 78 67 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR TXZ250-251-253>257. SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR GMZ130-132-135. SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ130-132- 135. SMALL CRAFT ADVISORY UNTIL 7 PM CST SUNDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI-66 MARINE/AVIATION/MESO...BOGORAD-59
Hazardous weather outlook, Dec 12, 9:20 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 920 PM CST FRI DEC 12 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-131200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 920 PM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS WILL DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS SATURDAY AND SUNDAY AFTERNOON AS THE PRESSURE GRADIENT INCREASES ACROSS THE AREA. WIND ADVISORIES MAY BE NECESSARY OVER PORTIONS OF DEEP SOUTH TEXAS AS WINDS MAY EXCEED 30 MPH. THE STRONGEST WINDS ARE ANTICIPATED ALONG AND EAST OF HIGHWAY 281. SMALL CRAFT ADVISORIES ARE IN EFFECT OVER THE LAGUNA MADRE AND THE OFFSHORE WATERS SATURDAY AND SUNDAY AS SOUTH WINDS INCREASE OVER 20 KNOTS AND SEAS EXCEED 7 FEET. RIP CURRENT RISK WILL BE HIGH BOTH SATURDAY AND SUNDAY ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN/CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 11:09 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.